Alert archive / California / Winter Storm Warnings in 2019
Winter Storm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Mar 4, 2019, 2:32 PM PST for Inyo County, California. It took effect at Mar 5, 2019, 10:00 AM PST. It was in force for 36 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2019, 2:32 PM PST (22:32 UTC)
- In effect from
- Mar 5, 2019, 10:00 AM PST
- Expired
- Mar 6, 2019, 10:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 6:37 AM PST | SNOW 7 | 1 W West Bishop, CA | STORM TOTAL THROUGH 730AM. SNOW STARTED AROUND 11PM LAST NIGHT. |
| Mar 6, 7:37 AM PST | SNOW 7 | 1 W West Bishop, CA | STORM TOTAL THROUGH 730AM. SNOW STARTED AROUND 11PM LAST NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WWUS45 KVEF 042232 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 232 PM PST Mon Mar 4 2019 CAZ519-051115- /O.UPG.KVEF.WS.A.0007.190305T1800Z-190307T1200Z/ /O.NEW.KVEF.WS.W.0006.190305T1800Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 232 PM PST Mon Mar 4 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 AM TUESDAY TO 10 PM PST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 1 to 2 feet between 7000 and 9500 feet. 2 feet and greater above 9500 feet. Winds gusting as high as 60 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Tuesday to 10 PM PST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
5 follow-up statements
463 WWUS45 KVEF 051118 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 318 AM PST Tue Mar 5 2019 CAZ519-060000- /O.CON.KVEF.WS.W.0006.190305T1800Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 318 AM PST Tue Mar 5 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 1 to 2 feet between 7000 and 9500 feet. 2 feet and greater above 9500 feet. Winds gusting as high as 60 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Today to 10 PM PST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
961 WWUS45 KVEF 052236 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 236 PM PST Tue Mar 5 2019 CAZ519-061100- /O.CON.KVEF.WS.W.0006.000000T0000Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 236 PM PST Tue Mar 5 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected above 7000 feet. Total snow accumulations of 1 to 2 feet between 7000 and 9500 feet. 2 feet and greater above 9500 feet. Winds gusting as high as 60 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Today to 10 PM PST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
831 WWUS45 KVEF 061057 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 257 AM PST Wed Mar 6 2019 CAZ519-070000- /O.CON.KVEF.WS.W.0006.000000T0000Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 257 AM PST Wed Mar 6 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET... * WHAT...Heavy snow will continue above 7000 feet with total snow accumulations of 1 to 2 feet between 7000 and 9500 feet and 2 feet and greater above 9500 feet. Winds gusting as high as 60 mph are possible. * WHERE...Eastern Sierra Slopes. * WHEN...Through 10 PM PST this evening. * ADDITIONAL DETAILS...Travel could be difficult if not impossible on roads leading into the Sierra. The weight of the snow combined with strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
397 WWUS45 KVEF 062202 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 202 PM PST Wed Mar 6 2019 CAZ519-070600- /O.CON.KVEF.WS.W.0006.000000T0000Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 202 PM PST Wed Mar 6 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 7000 FEET... * WHAT...Heavy snow will continue above 7000 feet with total snow accumulations of 1 to 2 feet between 7000 and 9500 feet and 2 feet and greater above 9500 feet. Winds gusting as high as 60 mph are possible. * WHERE...Eastern Sierra Slopes. * WHEN...Through 10 PM PST this evening. * ADDITIONAL DETAILS...Travel could be difficult if not impossible on roads leading into the Sierra. The weight of the snow combined with strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
201 WWUS45 KVEF 070557 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 957 PM PST Wed Mar 6 2019 CAZ519-070700- /O.EXP.KVEF.WS.W.0006.000000T0000Z-190307T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 957 PM PST Wed Mar 6 2019 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING ABOVE 7000 FEET... Heavy snowfall has ended across the Sierra and any additional snow showers are expected to be light. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 2:31 PM PST, 1 minute earlier.
Area forecast discussion, Mar 4, 2:31 PM PST, 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 231 PM PST Mon Mar 4 2019 .SYNOPSIS...The next system is coming together over the eastern Pacific. The main plume of moisture will take aim on the southern Sierra Nevada Tuesday. The moisture plume will shift east Tuesday night and Wednesday bringing rain and high elevation snow to the rest of the region. Another, colder storm system will impact the region Friday. && .SHORT TERM...Through Friday night Satellite shows high clouds spreading inland well in advance of the upper low over the eastern Pacific. Atmospheric River (AR) is coming together and becoming quite agitated this afternoon with numerous lightning strikes being detected. Deterministic/Ensemble guidance remains consistent showing AR coming inland into central California, taking aim on the southern Sierra with very little spill over into the Owens Valley. The AR should finally break east of the southern Sierra and spread across the southern Great Basin and Mojave Desert Tuesday night and Wednesday. Decent agreement between model that swath of greatest precipitation will be north of a line from Ridgecrest CA-Mt. Charleston-Mesquite. North of that line QPF amounts will range between 0.50"-1.00", locally up to 2" in the mountains. Southeast of the line, which include the Vegas Valley QPF amounts will be less than 0.50"; decreasing to less than 0.10" within the lower Colorado River Valley and southern Mohave County. Upgraded the Watch to a Winter Storm Warning for the southern Sierra Nevada late morning Tuesday - Wednesday evening. Still looking at up to 2' around Aspendell with higher amounts moving up to the crest. Spring Mtns remain tricky due to high snow levels which will limit the greatest accumulations to elevation above 8500 feet. South-southeast winds will increase during Tuesday. Strongest winds look to hold off until Tuesday night-Wednesday when wind products may be needed. Models in agreement showing another trough impacting the region Thursday night and. Difference is this system is forecast to bring colder air along with less of a moisture tap. Models are indicating that the best precipitation chances will remain over the Sierra and then across Esmeralda, central Nye and Lincoln, and Mohave Counties. Snow levels could drop to around 4000 feet. Chances across San Bernardino and Clark Counties look rather slim at this time, but some accumulating snow would still be possible in the higher terrain. .LONG TERM...Saturday and Sunday A weak ridge building on Saturday into Sunday. However, this will also be short lived as another storm system takes aim on southern CA and NV. This one could potentially bring another shot of widespread precipitation early next week, but confidence is low at this time. Temperatures will remain near normal Thursday, but drop to about 6-8 degrees below normal Friday through Sunday. && .AVIATION...For McCarran...Light winds will then shift to the southwest after sunset, remaining under 8kts through the period. Diurnal winds will continue through Tuesday morning before breezy south to southwest winds arrive Tuesday afternoon. Gusts to around 20kts Tuesday afternoon are likely. Clouds are expected to increase overnight then lower Tuesday ahead of the next system, that should bring lower cigs and scattered showers Tuesday night and Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds will continue across the region this afternoon, with wind near DAG continuing the downward trend. Expect quiet weather overnight with increasing VFR clouds and typical diurnal winds. The next system will then approach the area on Tuesday. Much of the area should remain dry outside of the Sierra, where precipitation will spill over into the eastern slopes and BIH Tuesday morning into the afternoon. Lower ceilings and mountain obscuration is likely with the arrival of precipitation. && .SPOTTER INFORMATION STATEMENT...Spotter activation is not anticipated at this time, however, spotters are encouraged to report any significant weather according to standard operating procedure. && SHORT TERM...Pierce AVIATION...Wolf LONG TERM...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Winter Storm Warnings in California, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.